MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 TRI-LOCK BPS SZ 3 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 TRI-LOCK BPS SZ 3 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101214030
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Necrosis (1971); Tissue Damage (2104); Injury (2348); Not Applicable (3189); No Code Available (3191)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form and medical records received.After review of medical records, the patient was revised to address a large fluid collection and metal-on-metal trunnion reaction.Revision note reported an extensive amount of joint fluid, damaged anterior aspect of the abductor muscle, necrotic-appearing bone and tissue, and an 8mm ring of black trunnion wear at the base of the head.An extended trochanteric osteotomy was done to remove the stem; however, a distal portion broke off as it was very well fixed to the femoral component.A cable was placed distal to the osteotomy to avoid further fracture.The extensive damage from the mom reaction required an extended operating time of 6 hours.Doi: (b)(6) 2013; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 3 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8674686
Report Number1818910-2019-95370
Device Sequence Number1857382
Product Code KWA
UDI-Device Identifier10603295001058
UDI-Public10603295001058
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number101214030
Device Lot Number320570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR